Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 6, 2001, 8:45 PM CDT for Alfalfa County, Garfield County, Grant County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 6, 2001, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 19 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 9:09 PM CDT | Thunderstorm Wind | Hillsdale, OK | Power poles were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KOUN 070147
SVROKC
OKC003-011-047-053-073-093-070230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT FRI APR 6 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES
IN OKLAHOMA...
ALFALFA
BLAINE
GARFIELD
GRANT
KINGFISHER
MAJOR...
* UNTIL 930 PM CDT
* AT 842 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 3 MILES EAST OF AMORITA...TO 3 MILES NORTHEAST OF
EAGLE CITY...MOVING EAST NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE OKEENE...LAHOMA...WAKITA...AND
ENID.
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 70 MPH
ARE LIKELY WITH THESE SEVERE THUNDERSTORMS. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE
IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A
TORNADO IS SIGHTED.
LAT...LON 3699 9829 3661 9837 3633 9845 3586 9862
3609 9786 3669 9763 3699 9752What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:50 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Apr 6, 3:50 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT FRI APR 6 2001
TOO MUCH GOING ON TO GET VERY FANCY WITH THE DISCUSSION....
AN EXTREMELY VIGOROUS STORM SYSTEM MOVING FROM THE SOUTHWESTERN
STATES IS EXPECTED TO BRING SEVERE STORMS AND HIGH WINDS TO MUCH OF
THE FORECAST AREA TONIGHT. SEE SPC PRODUCTS FOR DETAILS ON THE
THUNDERSTORM/TORNADO POTENTIAL. THERE IS ALSO A CHANCE OF
CONTINUING STORMS... ALTHOUGH PROBABLY NOT SEVERE... FOR SEVERAL
HOURS AFTER THE MAIN SQUALL LINE PASSES.
AWESOME WINDS OVER EASTERN NEW MEXICO AND WESTERN TEXAS ARE EXPECTED
TO ADVANCE INTO THE WESTERN PART OF OUR FORECAST AREA BEFORE
NIGHTTIME EFFECTS CAUSE THEM TO WEAKEN. THIS IS THE REASON FOR THE
HIGH WIND WARNING FOR THIS EVENING.
THE FRONTAL SYSTEM ASSOCIATED WITH THIS STORM IS EXPECTED TO STALL
JUST SOUTHEAST OF THE FORECAST AREA. AS IT MEANDERS ACROSS THAT
REGION... THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS AGAIN
FROM LATE THIS WEEKEND THOUGH MUCH OF NEXT WEEK... ESPECIALLY IN THE
SOUTHEAST HALF OF THE AREA.
ZONE FORECAST SHOULD BE AVAILABLE SHORTLY AFTER 4 PM.
FCSTID = 23 = CMS
OKC 58 79 57 79 / 70 10 10 20
HBR 53 77 53 79 / 70 10 10 20
SPS 56 80 56 80 / 60 10 10 20
GAG 51 76 50 79 / 80 0 0 10
PNC 56 77 54 79 / 80 10 10 10
DUA 60 80 57 80 / 70 20 10 20
.OUN...
OK...HIGH WIND WARNING THIS EVENING... WESTERN HALF OF FA.
WIND ADVISORY TONIGHT ALL ZONES.
TX...HIGH WIND WARNING THIS EVENING... ALL ZONES.
WIND ADVISORY LATER TONIGHT... ALL ZONES.In the hours before
Local storm report, Apr 6, 7:43 PM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM HARMON OK 1.75 INCH HAIL
04/06/01 ELLIS REPORTED BY FIRE DEPART
0730 PM 9 S BUFFALO OK 60 MPH WIND GUST
04/06/01 HARPER REPORTED BY PUBLIC
CWLocal storm report, Apr 6, 7:51 PM CDT, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 5 NE ARNETT OK .88 INCH HAIL
04/06/01 ELLIS HAIL COVERING GROUND
SPOTTER REPORT
KTLocal storm report, Apr 6, 8:09 PM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM VICI OK 60 TO 70 MPH WIND GUST
04/06/01 DEWEY RPT BY P.D.
0740 PM 8SW SHARON OK WIND DAMAGE
04/06/01 WOODWARD POWER POLES, TREE LIMBS
DOWN. MOORELAND EM.
0725 PM 6 N WOODWARD OK WIND DAMAGE
04/06/01 WOODWARD TRAVEL TRAILER FLIPPED
OVER, INJURIES, BY HAM RPT.
0747 PM 3 S SHARON OK 1.75 INCH HAIL
04/06/01 WOODWARD BY MOORELAND E.M.
CWLocal storm report, Apr 6, 8:19 PM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM WAYNOKA OK 60 MPH WIND GUST
04/06/01 WOODS BY WAYNOKA P.D.
0800 PM 4 W SEILING OK WIND DAMAGE
04/06/01 DEWEY TREE TOPS SNAPPED OFF. RPT
BY MEDIA.
0750 PM VICI OK WIND DAMAGE
04/06/01 DEWEY CHURCH STEEPLE BLOWN OVER.
BY HAM
CWLocal storm report, Apr 6, 8:29 PM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM 21 NNE MOORELAND OK 61 MPH WIND GUST
04/06/01 WOODWARD RECORDED BY OKLAHOMA
MESONET
0805 PM 5 SW BUTLER OK 61 MPH WIND GUST
04/06/01 CUSTER RECORDED BY OKLAHOMA
MESONET
0750 PM FT SUPPLY OK WIND DAMAGE
04/06/01 WOODWARD MOBILE HOME DESTROYEDX
MEDIA REPORT
KTLocal storm report, Apr 6, 8:35 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT FRI APR 06 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 3 N PUTNAM OK 58 MPH WIND GUST
04/06/01 DEWEY RECORDED BY OKLAHOMA
MESONET
0833 PM 2 W BURLINGTON OK 70 MPH WIND GUST
04/06/01 ALFALFA ESTIMATED...PUBLIC
REPORT
0800 PM 19 N CHESTER OK 70 MPH WIND GUST
04/06/01 MAJOR ESTIMATED...PUBLIC
REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:07 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 23 min |
| Apr 6, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Major, Roger Mills, Woodward | 52 min |
| Apr 6, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 52 min |
| Apr 6, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 52 min |
| Apr 6, 7:31 PM CDT | Tornado Warning | OUN | Dewey, Ellis, Woodward | 29 min |
| Apr 6, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woods, Woodward | 45 min |
| Apr 6, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Apr 6, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 45 min |
| Apr 6, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 45 min |
| Apr 6, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.